Nebraska, 2015

Hail and Damaging Winds in Nebraska, June 20 to 21, 2015

June 20 to 21, 2015 · NWS LBF · 50 events in 8 counties and zones

Severe thunderstorms developed across northwest Nebraska during the late evening hours on June 20th and continued overnight as storms moved southeast. The storms produced large hail up to the size of softballs and damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$340,000
Crop damage
$300,000
Events
50

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LBF wrote it up.

Severe thunderstorms developed across northwest Nebraska during the late evening hours on June 20th and continued overnight as storms moved southeast. The storms produced large hail up to the size of softballs and damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 20, 4:37 PM MST, 1 hour 54 minutes earlier.

Area forecast discussion, Jun 20, 4:37 PM MST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
637 PM CDT SAT JUN 20 2015

.SYNOPSIS...
ISSUED AT 314 PM CDT SAT JUN 20 2015

AT 20Z BROAD ZONAL FLOW WAS ESTABLISHED OVER MOST OF THE NORTHERN
CONUS WITH SEVERAL EMBEDDED DIFFUSE SHORTWAVE TROUGHS NOTED ON WATER
VAPOR IMAGERY. MAIN JET STREAK WAS POSITIONED JUST SOUTH OF THE
US/CANADIAN BORDER ALONG THE NORTHERN TIER STATES. AT THE SURFACE A
WEAK COLD FRONT HAD PUSHED SOUTH AND EAST OF THE CWA...WITH
NORTHERLY WINDS AND CLEAR SKIES BEHIND THE FRONT. THE BOUNDARY DID
LITTLE TO REDUCE LOCAL HUMIDITY LEVELS WITH DEWPOINTS STILL IN THE
LOW TO MID 60S.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 314 PM CDT SAT JUN 20 2015

WEAK UPPER LEVEL PV MAX NOTED ON WATER VAPOR CROSSING THROUGH WY/MT.
ISOLATED THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE THIS EVENING ON
THE HIGH TERRAIN OF EASTERN WYOMING/NEBRASKA PANHANDLE/SW SOUTH
DAKOTA...WHICH HAS BEEN CONSISTENTLY ADVERTISED IN MOST HI RES
MODELS TODAY. THE CONVECTION THEN TRACKS EAST/SOUTHEAST ALONG THE
NOSE OF A STRENGTHENING LLJ...AND INTO THE CWA AFTER 00Z. DEEP LAYER
SHEAR AROUND 50 KTS AND STEEP MID-LEVEL LAPSE RATES WILL PROMOTE THE
POTENTIAL FOR A FEW STRONG TO SEVERE STORMS...WITH DAMAGING WIND THE
PRIMARY THREAT DUE TO DRY MID-LEVELS. THE BEST CHANCES FOR STORMS
LOOKS TO REMAIN CONFINED TO NORTHWEST AND NORTH CENTRAL
NEBRASKA...HOWEVER CANNOT RULE OUT A STORM OR TWO AS FAR SOUTH AS
NORTH PLATTE IF THE LLJ CAN SUSTAIN THE THUNDERSTORM ACTIVITY.

SURFACE HIGH PRESSURE MOVES EAST TOMORROW AND SOUTHERLY FLOW RETURNS
TO THE AREA. THIS WILL SET THE STAGE FOR A WARMER AND QUITE HUMID
DAY WITH HIGHS IN THE MID 80S TO MID 90S AND DEWPOINTS NEAR 70 IN
SOME SPOTS. AIRMASS BECOMES VERY UNSTABLE BY THE MID TO LATE
AFTERNOON HOURS...BUT REMAINS CAPPED WITH A STOUT EML FIRMLY IN
PLACE THROUGH 00Z. ANY REMNANT OUTFLOW BOUNDARIES FROM CONVECTION
TONIGHT WILL NEED TO BE CLOSELY ANALYZED TOMORROW. FOCUSED MOISTURE
CONVERGENCE AND LIFT ALONG A BOUNDARY MAY BE ENOUGH TO BRING A
SURFACE BASED AIR PARCEL TO THE LFC...HOWEVER LEFT POPS OUT FOR NOW
DUE TO LOW FORECASTER CONFIDENCE.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 314 PM CDT SAT JUN 20 2015

OVERALL SYNOPTIC PATTERN UNDERGOES SIGNIFICANT CHANGES TWD THE END OF
THE PERIOD WITH A MORE AMPLIFIED UPPER FLOW OF WHICH LONG RANGE
MODELS AGREE PRIMARILY ON AND ENSEMBLES GIVE SUPPORT TO. THIS IS
CHARACTERIZED BY A RIDGE AXIS ACROSS THE WEST WITH A LONG WAVE
TROUGH IN THE EAST. THIS PUTS WESTERN AND NORTH CENTRAL NEBRASKA IN
NWRLY FLOW ALOFT WHICH WILL KEEP THUNDERSTORM CHANCES IN THE FCST AS
A FRONTAL BOUNDARY GETS SHOVED NORTH AND SOUTH DAILY DEPENDING ON
THUNDERSTORM OUTFLOW. TEMPS ARE EXPECTED TO BE NEAR OR SLIGHTLY
BELOW AVE FOR THIS TIME OF YEAR FROM WED ON TO THE END OF THE PERIOD.

LOOKING CLOSER AT THE DETAILS BEGINNING SUNDAY NIGHT...AS MENTIONED
ATMOSPHERE SUNDAY EVENING IS VERY UNSTABLE...BUT WARM AIR ALOFT
LOOKS STRONG ENOUGH TO INHIBIT DEEP MOIST CONVECTION...UNLESS
CONVERGENCE CAN FOCUS ON OUTFLOW BOUNDARIES FROM EXPECTED EARLIER
CONVECTION. SIGNIFICANT PV ANOMALY PUSHES EWD ACROSS THE DAKOTAS AND
DRAGS A LEAD SFC TROUGH AND ASSOCIATED COLD FRONT SEWD OVERNIGHT
SUNDAY NIGHT...BUT LOW LEVEL CONVERGENCE IN THIS AREA IS WEAK. WITH
SUCH AN UNSTABLE ATMOSPHERE IN PLACE ANY STORM THAT COULD BREAK THE
CAP WOULD LIKELY BE SEVERE. FCST HAS CHANCES LIMITED TO NRN FRINGE
OF NEB...THOUGH THIS WILL BE HEAVILY SCRUTINIZED AS NEWER DATA
BECOMES AVAILABLE DUE TO THE HIGH LEVEL OF INSTABILITY.

FRONT BECOMES STALLED ACROSS NRN KS MONDAY NIGHT AS SFC LOW PRESSURE
TRACKS ACROSS THE SD/NEB BORDER. MONDAY WILL BE BREEZY BEHIND THE
PASSAGE OF THE FRONT AND TEMPS SIGNIFICANTLY COOLER IN THE NORTHERN
PART OF THE STATE. WITH THE FRONT STALLED SOUTH OF THE AREA
TUESDAY...LOW LEVEL MOISTURE WILL POOL NORTH OF THE FRONT AND THE
DEVELOPMENT OF STRATUS IS LOOKING MORE LIKELY. THIS WILL LEAD TO MAX
TEMPS BELOW AVE. RETURN FLOW AROUND THE SFC HIGH THAT SETTLES IN
WILL LEAD TO UPSLOPE FLOW IN THE PANHANDLE. MEANWHILE LOW LEVEL SRLY
WINDS WILL INTERACT WITH THE FRONT TO DEVELOP THUNDERSTORMS ACROSS
THE SRN PORTION OF THE STATE WHILE STORM CHANCES INCREASE IN THE
PANHANDLE AS WELL AS THE NEXT UPPER SUPPORT MOVES IN.

AS THE WRN STATES RIDGE BUILDS AND NW FLOW DEVELOPS ACROSS THE AREA
FROM MID WEEK ON...THE MID LEVEL WARM TEMPS WHICH WILL HELP TO LIMIT
CONVECTION SUNDAY AND MONDAY WILL COOL AND WITH SEVERAL SHORT WAVE
TROUGHS ROUNDING THE WRN STATES RIDGE...MORE WIDESPREAD CONVECTION
IS EXPECTED TO DEVELOP. THE BEST CONCENTRATION OF THUNDERSTORMS WILL
BE IN THE VCNTY OF THE FRONTAL BOUNDARY...DEPENDING ON WHERE THAT
SETS UP. DESPITE BEING IN AGREEMENT ON THE GENERAL DEVELOPMENT OF
THE SYNOPTIC SCALE PATTERN...THERE ARE VAST DIFFERENCES IN THE SFC
AND SMALLER SCALE FEATURES TO LIMIT CONFIDENCE IN PRECIP LOCATION
AND DURATION.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 635 PM CDT SAT JUN 20 2015

THE SREF AND OTHER MODELS GENERATE STRATUS 09Z-15Z ACROSS WRN NEB
ALONG OR NEAR HIGHWAY 61. VFR IS EXPECTED ALL AREAS THEREAFTER.

THE STORMS ACROSS SD COULD DROP SOUTHEAST OVERNIGHT AND THE HRRR
MODEL SUGGESTS SCATTERED COVERAGE FROM 03Z ONWARD...GENERALLY
ALONG AND NORTH OF NEBRASKA 2. THIS STORM ACTIVITY SHOULD CLEAR
THE FCST AREA BY 12Z. ISOLATED COVERAGE IS POSSIBLE NORTH OF
INTERSTATE 80 TO HIGHWAY 2.

NO STORM ACTIVITY IS EXPECTED SUNDAY BUT...IF ONE FORMS IN THE
AFTERNOON IT WOULD BE SEVERE.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...MARTIN
SHORT TERM...MARTIN
LONG TERM...JWS
AVIATION...CDC
Hazardous weather outlook, Jun 20, 1:34 PM MST, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
334 PM CDT SAT JUN 20 2015

NEZ004>010-022>029-035>038-056>059-069>071-094-212045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
334 PM CDT SAT JUN 20 2015 /234 PM MDT SAT JUN 20 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

FLOODING WILL CONTINUE ALONG THE SOUTH PLATTE AND PLATTE
RIVERS...AS WELL AS THE NORTH PLATTE RIVER UPSTREAM OF LAKE
MCCONAUGHY. SEE THE LATEST RIVER FLOOD STATEMENTS FOR MORE
INFORMATION.

SCATTERED THUNDERSTORMS WILL DEVELOP IN THE NEBRASKA PANHANDLE
AND SOUTHWEST SOUTH DAKOTA THIS EVENING AND TRACK SOUTHEAST INTO
THE AREA LATE THIS EVENING AND INTO THE EARLY OVERNIGHT HOURS. A
FEW STRONG TO SEVERE STORMS CAPABLE OF A LARGE HAIL AND DAMAGING
WINDS WILL BE POSSIBLE...MAINLY IN NORTHWEST NEBRASKA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE SUNDAY EVENING INTO
THE OVERNIGHT ACROSS NORTH CENTRAL NEBRASKA. A FEW STORMS MAY
BECOME SEVERE...CAPABLE OF LARGE HAIL AND DAMAGING WINDS.

DAILY THUNDERSTORM CHANCES ENTER THE FORECAST WEDNESDAY THROUGH
THE END OF THE WEEK AS A FRONTAL BOUNDARY STALLS OVER THE AREA.
SEVERE WEATHER IS POSSIBLE...HOWEVER THE EXTENT OF THE THREAT IS
UNCLEAR AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

MARTIN

In the hours before

Special weather statement, Jun 20, 5:33 PM MST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
733 PM CDT SAT JUN 20 2015

NEZ004-210130-
SHERIDAN NE-
633 PM MDT SAT JUN 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHERIDAN COUNTY UNTIL
730 PM MDT...

AT 630 PM MDT...STORM SPOTTERS REPORTED A SEVERE THUNDERSTORM WITH
VERY LARGE HAIL 55 MILES NORTHWEST OF PINE RIDGE...MOVING SOUTHEAST
AT 45 MPH.

THIS STORM WILL BE NEAR...
RURAL NORTHWESTERN SHERIDAN COUNTY AROUND 730 PM MDT

MONITOR THE LATEST WARNINGS AND STATEMENTS WITH THIS STORM AS IT
COULD AFFECT SHERIDAN COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

CDC
Special weather statement, Jun 20, 6:07 PM MST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
707 PM MDT SAT JUN 20 2015

NEZ004-210130-
SHERIDAN NE-
707 PM MDT SAT JUN 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHERIDAN COUNTY UNTIL
730 PM MDT...

AT 703 PM MDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
WITH VERY LARGE HAIL AND HIGH WINDS 30 MILES NORTHWEST OF PINE
RIDGE...MOVING SOUTHEAST AT 45 MPH.

THIS STORM WILL BE NEAR...
RURAL NORTHERN SHERIDAN COUNTY THROUGH 730 PM MDT

MONITOR THE LATEST WARNINGS AND STATEMENTS WITH THIS STORM. IT WILL
LIKELY AFFECT SHERIDAN COUNTY THIS EVENING.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

CDC

The radar

The Rapid City radar (KUDX), 132 km away, was scanning. The volume nearest the first event began at 01:31 UTC.

Open the radar archive at this moment

Event by event

46 hail, 4 thunderstorm wind. Local standard time, as filed.

Hail, Sheridan

When
June 20, 6:31 PM MST
Where
Sheridan County, 5.32 mi SW of White Clay
Measured
1.75 in hail
Reported by
Public
Coordinates
42.950, -102.610

Thunderstorm Wind, Sheridan

When
June 20, 6:31 PM MST to 6:33 PM MST
Where
Sheridan County, 5.32 mi SW of White Clay
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
42.950, -102.610

General public located 5 miles southwest of White Clay estimated thunderstorm wind gusts of 70 mph for a few minutes.

Hail, Sheridan

When
June 20, 6:52 PM MST
Where
Sheridan County, 5.32 mi SW of White Clay
Measured
1.75 in hail
Reported by
Public
Coordinates
42.950, -102.610

Thunderstorm Wind, Sheridan

When
June 20, 6:52 PM MST to 6:54 PM MST
Where
Sheridan County, 5.32 mi SW of White Clay
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
42.950, -102.610

General public located 5 miles southwest of White Clay reported thunderstorm wind gusts estimated at 70 mph for a few minutes.

Hail, Sheridan

When
June 20, 6:55 PM MST
Where
Sheridan County, 9.74 mi NW of Rushville
Measured
1.75 in hail
Reported by
Public
Coordinates
42.830, -102.570

Hail, Sheridan

When
June 20, 7:00 PM MST
Where
Sheridan County, 2.14 mi ESE of Rushville
Measured
1.75 in hail
Property damage
$10,000
Reported by
Fire Department/Rescue
Coordinates
42.710, -102.410

The fire department reported that damage occurred to siding and the roof of a house located 2 miles east southeast of Rushville. Hail size was reported as golf ball.

Hail, Sheridan

When
June 20, 7:01 PM MST
Where
Sheridan County, 4.77 mi WNW of Clinton
Measured
1 in hail
Reported by
Public
Coordinates
42.790, -102.440

Hail, Sheridan

When
June 20, 7:03 PM MST
Where
Sheridan County, 6.22 mi N of Gordon
Measured
1 in hail
Reported by
COOP Observer
Coordinates
42.890, -102.200

A Cooperative observer located 6 miles north of Gordon reported quarter size hail with very little wind.

Hail, Sheridan

When
June 20, 7:08 PM MST
Where
Sheridan County, 3.62 mi E of Clinton
Measured
1 in hail
Reported by
Public
Coordinates
42.780, -102.280

Hail, Sheridan

When
June 20, 7:12 PM MST
Where
Sheridan County, 5.89 mi SSE of Clinton
Measured
1 in hail
Reported by
Public
Coordinates
42.690, -102.310

Hail, Sheridan

When
June 20, 7:12 PM MST
Where
Sheridan County, 2.94 mi NNW of Rushville
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
42.760, -102.470

Thunderstorm Wind, Sheridan

When
June 20, 7:12 PM MST
Where
Sheridan County, 2.94 mi NNW of Rushville
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.760, -102.470

A trained spotter located 3 miles north northwest of Rushville reported several trees were blown over.

Hail, Sheridan

When
June 20, 7:26 PM MST
Where
Sheridan County, 5.89 mi SSE of Clinton
Measured
1 in hail
Reported by
Public
Coordinates
42.690, -102.310

Hail, Sheridan

When
June 20, 7:26 PM MST
Where
Sheridan County, 9.66 mi SSE of Clinton
Measured
1.75 in hail
Property damage
$10,000
Reported by
Public
Coordinates
42.640, -102.280

All windows were broken out on the north side of home.

Thunderstorm Wind, Sheridan

When
June 20, 7:26 PM MST
Where
Sheridan County, 9.66 mi SSE of Clinton
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
42.640, -102.280

General public located 10 miles south southeast of Clinton reported thunderstorm wind gusts estimated at 60 mph.

Hail, Sheridan

When
June 20, 7:35 PM MST
Where
Sheridan County, 14.88 mi SE of Rushville
Measured
1.75 in hail
Reported by
Public
Coordinates
42.570, -102.240

Hail, Sheridan

When
June 20, 7:35 PM MST
Where
Sheridan County, 11.84 mi S of Gordon
Measured
1.75 in hail
Reported by
Storm Chaser
Coordinates
42.630, -102.170

Hail, Cherry

When
June 20, 8:47 PM CST
Where
Cherry County, 29.71 mi S of Irwin
Measured
0.75 in hail
Reported by
Public
Coordinates
42.450, -101.960

Hail, Sheridan

When
June 20, 7:54 PM MST
Where
Sheridan County, 16.59 mi S of Gordon
Measured
1 in hail
Reported by
Public
Coordinates
42.560, -102.190

Hail, Cherry

When
June 20, 9:15 PM CST
Where
Cherry County, 42.67 mi SW of Merritt Res
Measured
1 in hail
Reported by
Public
Coordinates
42.270, -101.610

Hail, Hooker

When
June 20, 8:45 PM MST
Where
Hooker County, 0.86 mi SW of Mullen
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
42.040, -101.040

Hail, Hooker

When
June 20, 9:00 PM MST
Where
Hooker County, 6.62 mi ESE of Mullen
Measured
1.75 in hail
Reported by
Public
Coordinates
42.000, -100.920

Hail, Cherry

When
June 21, 1:05 AM CST
Where
Cherry County, 2.81 mi N of Irwin
Measured
1 in hail
Reported by
Public
Coordinates
42.920, -101.940

Hail, Cherry

When
June 21, 2:15 AM CST
Where
Cherry County, 2.88 mi WNW of Eli
Measured
1 in hail
Reported by
Public
Coordinates
42.970, -101.550

Hail, Sheridan

When
June 21, 2:00 AM MST
Where
Sheridan County, 6.22 mi N of Gordon
Measured
1.25 in hail
Reported by
COOP Observer
Coordinates
42.890, -102.200

Hail, Cherry

When
June 21, 3:30 AM CST
Where
Cherry County, 14.94 mi SSW of Irwin
Measured
1 in hail
Reported by
Public
Coordinates
42.670, -102.020

Hail, Cherry

When
June 21, 3:45 AM CST to 4:00 AM CST
Where
Cherry County, 17.3 mi S of Irwin
Measured
1.75 in hail
Reported by
Public
Coordinates
42.630, -101.970

Hail, Cherry

When
June 21, 4:45 AM CST
Where
Cherry County, 40.91 mi WSW of Brownlee
Measured
2 in hail
Property damage
$40,000
Crop damage
$150,000
Reported by
Public
Coordinates
42.150, -101.400

Windows were broken out on north side of house, damaged vehicles, stripped tree leaves and hay crop damage.

Hail, Hooker

When
June 21, 4:05 AM MST
Where
Hooker County, 10.82 mi SW of Mullen
Measured
1 in hail
Reported by
Public
Coordinates
41.940, -101.180

Hail, Arthur

When
June 21, 4:10 AM MST
Where
Arthur County, 4.18 mi N of Arthur
Measured
2.5 in hail
Property damage
$40,000
Reported by
Public
Coordinates
41.630, -101.690

Windows were broken, screens were knocked out, and a car was damaged.

Hail, Hooker

When
June 21, 4:15 AM MST
Where
Hooker County, 13.66 mi SSW of Mullen
Measured
1.75 in hail
Property damage
$10,000
Reported by
Public
Coordinates
41.870, -101.140

Hail, Hooker

When
June 21, 4:15 AM MST
Where
Hooker County, 12.45 mi S of Mullen
Measured
2 in hail
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
41.870, -101.040

Windows were broken out of house with cars stuck on Highway 97 due to the hail.

Hail, Hooker

When
June 21, 4:35 AM MST
Where
Hooker County, 20.73 mi S of Mullen
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.750, -101.040

Hail, Arthur

When
June 21, 5:10 AM MST
Where
Arthur County, 4.18 mi N of Arthur
Measured
2.5 in hail
Property damage
$20,000
Reported by
Public
Coordinates
41.630, -101.690

A window was broken, screens were knocked out, and a car sustained damage from tennis ball size hail.

Hail, Arthur

When
June 21, 5:15 AM MST to 5:18 AM MST
Where
Arthur County, 0.52 mi E of Arthur
Measured
1.75 in hail
Property damage
$5,000
Reported by
COOP Observer
Coordinates
41.570, -101.690

Hail, Keith

When
June 21, 5:45 AM MST
Where
Keith County, 2.94 mi ENE of Sarben
Measured
4.25 in hail
Property damage
$20,000
Reported by
Fire Department/Rescue
Coordinates
41.190, -101.270

The fire department reported that hail up to softball size knocked out all windows on the north side of the house and most windows of the vehicles on the property.

Hail, Lincoln

When
June 21, 7:00 AM CST
Where
Lincoln County, 5.77 mi W of Sutherland Res
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
41.120, -101.260

Hail, Keith

When
June 21, 6:03 AM MST
Where
Keith County, 3.61 mi SSE of Sarben
Measured
2.5 in hail
Reported by
Public
Coordinates
41.120, -101.300

Hail, Keith

When
June 21, 6:04 AM MST
Where
Keith County, 1.25 mi ESE of Sarben
Measured
1.75 in hail
Reported by
Public
Coordinates
41.160, -101.300

Hail, Keith

When
June 21, 6:04 AM MST
Where
Keith County, 3 mi E of Paxton
Measured
2.5 in hail
Property damage
$10,000
Reported by
Public
Coordinates
41.130, -101.312

General public located 3 miles east of Paxton reported tennis ball size hail.

Hail, Lincoln

When
June 21, 7:10 AM CST
Where
Lincoln County, 2.59 mi NW of Sutherland Res
Measured
4.25 in hail
Property damage
$10,000
Reported by
911 Call Center
Coordinates
41.160, -101.180

Hail, Lincoln

When
June 21, 7:15 AM CST
Where
Lincoln County, 9.73 mi N of Dickens
Measured
4.25 in hail
Property damage
$70,000
Reported by
Public
Coordinates
40.960, -101.000

Softball size hail put holes in roof and living room ceiling. All vehicles sustained significant damage.

Hail, Lincoln

When
June 21, 7:15 AM CST
Where
Lincoln County, 5.82 mi SW of Sutherland Res
Measured
4.25 in hail
Property damage
$10,000
Reported by
Public
Coordinates
41.080, -101.240

Windows and a truck windshield were broken.

Hail, Lincoln

When
June 21, 7:20 AM CST
Where
Lincoln County, 9.35 mi SSW of Sutherland Res
Measured
2.75 in hail
Reported by
Social Media
Coordinates
41.000, -101.200

Hail, Lincoln

When
June 21, 7:25 AM CST
Where
Lincoln County, 4.57 mi SW of Sutherland Res
Measured
4.25 in hail
Property damage
$40,000
Reported by
Public
Coordinates
41.090, -101.220

All windows on west side of house were broken out. Roof damaged with leaks. Car damaged with windows broken and dents.

Hail, Lincoln

When
June 21, 7:35 AM CST
Where
Lincoln County, 0.87 mi NW of Dickens
Measured
2.5 in hail
Property damage
$10,000
Reported by
Fire Department/Rescue
Coordinates
40.830, -100.990

Hail, Lincoln

When
June 21, 7:35 AM CST
Where
Lincoln County, 8.31 mi N of Wallace
Measured
1.75 in hail
Property damage
$10,000
Crop damage
$150,000
Reported by
Public
Coordinates
40.950, -101.160

Crop damage occurred to corn and alfalfa. Vehicles sustained dent damage.

Hail, Hayes

When
June 21, 8:07 AM CST
Where
Hayes County, 9.68 mi ESE of Hayes Center
Measured
1.5 in hail
Reported by
Public
Coordinates
40.490, -100.840

Hail, Frontier

When
June 21, 8:14 AM CST
Where
Frontier County, 11.43 mi SW of Maywood
Measured
1 in hail
Reported by
Public
Coordinates
40.550, -100.770

Hail, Frontier

When
June 21, 8:30 AM CST
Where
Frontier County, 4.15 mi N of Hugh Butler Lake
Measured
1.75 in hail
Reported by
Public
Coordinates
40.430, -100.700

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2015Every state in 2015This day in weather historyWarnings in Nebraska, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 575408, 575481, 575409, 575630, 575412, 575413, 575414, 575415, 575418, 575410, 575419, 575488, 575411, 575420, 575489, 575421, 575422, 575423, 575425, 575426, 575427, 575428, 575430, 575473, 575441, 575458, 575452, 575480, 575459, 575457, 575456, 575470, 575440, 575627, 575455, 575626, 575443, 575625, 575442, 575444, and more.